Missouri, 2010

Flash Flooding and Damaging Winds in Missouri, July 20 to 21, 2010

July 20 to 21, 2010 · NWS EAX · 12 events in 6 counties and zones

A frontal boundary served to focus additional severe thunderstorm activity, during the late afternoon and evening hours of July 20, 2010.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A frontal boundary served to focus additional severe thunderstorm activity, during the late afternoon and evening hours of July 20, 2010.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 20, 2:20 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 20, 2:20 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT TUE JUL 20 2010

.DISCUSSION...

FORECAST REMAINS INTERESTING THROUGH THE NEXT FEW DAYS. REMNANTS OF
OUTFLOW BOUNDARY FROM EARLY MORNING CONVECTION LINGERS OVER WEST
CENTRAL MISSOURI. PRIMARY SURFACE FRONT STRETCHES ACROSS NORTHEAST
KANSAS INTO SOUTHWEST IOWA. APPEARS TO BE AN IMPULSE CURRENTLY
MOVING EAST...TRIGGERING CONVECTION OVER NORTHERN KANSAS AND
SOUTHERN NEBRASKA. THIS ACTIVITY SHOULD CONTINUE TO MOVE EAST INTO
THE AREA THIS AFTERNOON AND EVENING. MEANWHILE ISOLATED STORMS HAVE
FIRED ALONG THE OUTFLOW BOUNDARY OVER SOUTHERN MISSOURI IN REGION OF
BEST SURFACE CONVERGENCE. EXPECT WITH ADDITIONAL SURFACE HEATING
OVER EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI...MORE STORMS
COULD FIRE ALONG THE OUTFLOW IN THAT LOCATION LATER THIS AFTERNOON
AND EARLY THIS EVENING. INCREASING CAPE AND MODEST SHEAR SUGGEST
STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH AT LEAST A SMALL
THREAT OF A TORNADO SHOULD ANY STRONG UPDRAFT COINCIDE WITH A
SURFACE BOUNDARY...MAINLY LATE THIS AFTERNOON AND EVENING. AS LOW
LEVEL JET DEVELOPS TONIGHT...IMPINGING ON THE SURFACE TO 850MB
BOUNDARY STRETCHING ACROSS NORTHEAST KANSAS AND NORTHERN
MISSOURI...ADDITIONAL THUNDERSTORMS ARE EXPECTED OVER THE AREA. MAIN
THREATS SEVERE-WISE OVERNIGHT WILL BE WIND AND HAIL. OTHERWISE ANY
OF THIS ACTIVITY COULD PRODUCE VERY HEAVY RAIN...LEADING TO
ADDITIONAL FLASH FLOODING. DUE TO THE INFLUENCE OF THE OVERNIGHT
OUTFLOW BOUNDARY...HAVE BROUGH FLASH FLOOD WATCH FARTHER SOUTH
ANOTHER TIER OR TWO OF COUNTIES...INCLUDING THE KC METRO EASTWARD TO
SEDALIA/BOONVILLE AREAS NORTHWARD.

EXPECTING THE OVERNIGHT CONVECTION TO LINGER INTO WEDNESDAY. DUE TO
THE POSSIBILITY OF ANOTHER OUTFLOW BOUNDARY ACROSS THE FORECAST AREA
AND CONVECTIVE DEBRIS...WILL ALLOW THE HEAT ADVISORY EXPIRE AT 8 PM
THIS EVENING. EXPECTING AFTERNOON TEMPS RANGING FROM THE MID 80S TO
MID 90S FROM NORTH TO SOUTH ACROSS THE FORECAST AREA. HEAT INDICES
ARE EXPECTED TO BE IN THE MID AND UPPER 90S ACROSS NORTHERN
MISSOURI...RANGING TO 100 TO 105 ALONG AND SOUTH OF I-70.

NRR

THURSDAY-TUESDAY:

FLAT UPPER RIDGE WILL REMAIN ANCHORED OVER SOUTHWEST UNITED
STATES...WITH INNOCUOUS LOOKING SEMI-ZONAL FLOW PATTERN DOMINATING
THE LARGE SCALE FLOW PATTERN OVER THE CENTRAL UNITED STATES EARLY IN
THE EXTENDED PERIOD.  PATTERN WILL INHIBIT SOUTHWARD PROGRESSION OF
SYNOPTIC SCALE BOUNDARY INTO THE CFWA...WHICH WILL KEEP SENSIBLE
WEATHER ON THE VERY WARM AND HUMID SIDE. WITH H7 FORECAST
TEMPERATURES IN THE LOW TEENS AND H5 TEMPERATURES IN THE LOW
NEGATIVE SINGLE DIGITS...ATMOSPHERE SHOULD BE FAIRLY CAPPED.
FORECAST SOUNDINGS SHOWING MODEST MID-LEVEL INSTABILITY...SO WOULD
NOT BE SURPRISED TO SEE ISOLD AFTN/EARLY EVENING TSRA
DEVELOPMENT...ESPECIALLY ACRS NRN MO AND EXTREME NERN KANSAS...BUT
OVERALL CONDITIONS SHOULD REMAIN DRY THROUGH FRIDAY EVENING. GOING
FORECAST TEMPERATURES LOOK REASONABLE GIVEN H8 TEMPERATURES IN THE
LOWER 20S...SO DID NOT TWEAK TOO MUCH.

VORTEX ACTION AROUND AND OVER POLE BECOMES MORE ACTIVE DURING THE
WEEKEND...PAIRED WITH PROGRESSIVE WAVE ACROSS THE PACIFIC...HELPS TO
SIMULTANEOUSLY DEEPEN TROUGH OFF THE WEST COAST OF THE U.S. AND
DEEPENS TROUGH OVER NORTHEAST.  SERIES OF IMPULSES HELPING TO
CARVE NORTHEAST TROUGH WILL HELP DRIVE AFOREMENTIONED BOUNDARY
SOUTH...AND PROVIDE LARGE SCALE FORCING FOR SEVERAL THUNDERSTORM
COMPLEXES TO DEVELOP ACROSS THE CENTRAL PLAINS AND ROLL ACROSS
CFWA.  STILL UNCERTAINTY IN TIMING OF THESE WAVES...SO KEPT POPS ON
THE LOWER CHANCE CATEGORY FOR TIME BEING. NONETHELESS...SOMETIME
DURING THE SATURDAY-SUNDAY TIMEFRAME...FORECAST AREA UNFORTUNATELY
WILL RECEIVE YET ANOTHER ROUND OF FLOOD PRODUCING THUNDERSTORMS.
TEMPERATURES WILL BE DEPENDENT ON AMOUNT AND DURATION OF CONVECTION
AND CONVECTIVE DEBRIS...THUS DID NOT STRAY TO FAR FROM SEASONAL
NORMS.  BEYOND THE WEEKEND...NAEFS MEMBERS SHOWING QUITE A BIT OF
CHAOS IN LARGE SCALE FEATURES...WITH LOCATION OF 590 DM HEIGHT
VARYING WILDLY...THUS AGAIN DECIDED NOT TO DEVIATE TO FAR FROM
CLIMATOLOGY IN TERMS OF TEMPERATURES OF PRECIPITATION CHANCES.

SF

&&

.AVIATION...

OUTFLOW BOUNDARY LAID OUT FROM THE OVERNIGHT CONVECTION OVER
NORTHERN MISSOURI HAS PUSHED WELL SOUTH OF THE TAF SITES. THE
WESTERN PORTION AS STARTED TO WASH OUT AND IS BECOMING LESS
NOTICEABLE ON SATELLITE AND RADAR IMAGES. HOWEVER LIGHT SHOWERS
AND ISOLATED THUNDERSTORMS CONTINUING TO DEVELOP OVER NORTHEAST
KANSAS INTO WEST CENTRAL MISSOURI MAY BE HELPING TO REINFORCE THIS
BOUNDARY. THEREFORE HAVE MOVED UP MENTION OF CONVECTION OVER THE TAF
SITES FOR LATE THIS AFTERNOON AND EVENING.

THE MAIN SURFACE BOUNDARY IS EXPECTED TO STRETCH ACROSS NORTHERN
MISSOURI THROUGH THIS TIME AS WELL...BUT MAY BE THE FOCUS FOR
OVERNIGHT ACTIVITY. HAVE THEREFORE INTRODUCED ANOTHER ROUND OF
CONVECTION FROM 08Z TO 12Z. TIMING OF THIS ACTIVITY WILL LIKELY GET
ADJUSTED AS THE DAY PROGRESSES.

NRR

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ001>008-
     011>017-020>025-028>033-037>040-044>046.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ028-
     029-037-043>045-053-054.

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR
     MOZ020-021-030-038.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ025-102>105.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ057-
     060-103>105.

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ025-102.
Hazardous weather outlook, Jul 20, 11:59 AM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1259 PM CDT TUE JUL 20 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1259 PM CDT TUE JUL 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THIS AFTERNOON AND EVENING...A FRONTAL BOUNDARY WILL BE SETTLING
INTO NORTHEAST KANSAS AND NORTHERN MISSOURI...AND IS EXPECTED TO BE
THE FOCUS FOR MORE THUNDERSTORM DEVELOPMENT. SEVERE STORMS WILL BE
POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES WILL
ALSO BE POSSIBLE NEAR THE FRONTAL BOUNDARY. IN ADDITION...HEAVY
RAINFALL IS EXPECTED WHICH MAY CAUSE FLASH FLOODING.

OVERNIGHT...THE CONVECTION MAY BECOME MORE ORGANIZED INTO
THUNDERSTORM COMPLEXES...WHICH WOULD STILL BE CAPABLE OF DAMAGING
WINDS AND LARGE HAIL. MORE HEAVY RAIN WILL ALSO BE POSSIBLE...SO
FLOODING CONCERNS WILL CONTINUE.

SOUTH OF THE FRONT...FROM EAST CENTRAL KANSAS INTO CENTRAL
MISSOURI...THE HEAT WILL CONTINUE...WITH AFTERNOON HEAT INDEX
READINGS IN THE 105 TO 110 DEGREE RANGE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY...THE FRONTAL BOUNDARY WILL STILL BE IN NORTHERN
MISSOURI AND NORTHEAST KANSAS...WITH THUNDERSTORMS EXPECTED TO STILL
BE ONGOING IN THE MORNING. DURING THE AFTERNOON...SCATTERED
THUNDERSTORMS NEAR THE FRONT MAY STRENGTHEN ONCE AGAIN...WITH
DAMAGING WINDS AND HAIL. THIS ACTIVITY SHOULD CONTINUE THROUGH
WEDNESDAY NIGHT...ALTHOUGH THE FOCUS FOR STORMS MAY SHIFT FURTHER
NORTH AS THE NIGHT CONTINUES...WITH THE HEAVIER RAIN NEAR THE IOWA
BORDER.

BY THURSDAY...THE FRONT IS EXPECTED TO LIFT BACK NORTH INTO IOWA
WITH MORE HEAT AND HIGH HUMIDITY VALUES MOVING BACK IN...WHICH MAY
LEAD TO ADDITIONAL HEAT ADVISORIES OR WARNINGS.

SOME RELIEF FROM THE HEAT MAY OCCUR BY NEXT WEEKEND AS MORE
THUNDERSTORM ACTIVITY MAY AGAIN RETURN WITH THE SURFACE BOUNDARY
POSSIBLY MOVING BACK SOUTH INTO MISSOURI...AND PERIODIC IMPULSES
MOVE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND
AGAIN ON WEDNESDAY. ALSO REPORTS OF FLOODING ARE REQUESTED.

NRR

In the hours before

Special weather statement, Jul 20, 3:42 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 PM CDT TUE JUL 20 2010

KSZ103>105-MOZ028-029-037-202230-
CLAY MO-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-PLATTE MO-WYANDOTTE KS-
442 PM CDT TUE JUL 20 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND WYANDOTTE AND EASTERN LEAVENWORTH COUNTIES
IN NORTHEAST KANSAS...AND SOUTHEASTERN PLATTE...SOUTHERN CLAY AND
JACKSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 530 PM CDT...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT SURGING SOUTH FROM AN AREA OF THUNDERSTORMS ANCHORED
OVER THE NORTHERN HALF OF KANSAS CITY. THE LEADING EDGE OF THIS GUST
FRONT WAS LOCATED FROM GLENAIRE TO RIVERSIDE TO EDWARDSVILLE...AND
MOVING SOUTHEAST AT 35 MPH.

NORTHERLY WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS GUST
FRONT...AND MAY NOT BE ACCOMPANIED BY THUNDER OR LIGHTNING.

LOCATIONS IMPACTED BY THESE STRONG WIND GUSTS INCLUDE...
  BONNER SPRINGS...NORTH KANSAS CITY...KANSAS CITY KANSAS...
  EDWARDSVILLE...COURTNEY...KANSAS CITY...LAKE QUIVIRA...SHAWNEE...
  SUGAR CREEK...INDEPENDENCE...WESTWOOD...MERRIAM...MISSION...
  FAIRWAY...MISSION HILLS...LENEXA...BUCKNER...PRAIRIE VILLAGE...
  OVERLAND PARK AND OLATHE.

LAT...LON 3914 9411 3899 9418 3891 9433 3888 9481
      3918 9501 3924 9467 3931 9443
TIME...MOT...LOC 2140Z 320DEG 30KT 3921 9446 3917 9459
          3913 9482

BOOKBINDER
Local storm report, Jul 20, 3:46 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
446 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      4 E EASTON              39.35N 95.04W
07/20/2010                   LEAVENWORTH        KS   EMERGENCY MNGR

            3 TO 4 INCHES OF WATER OVER THE ROAD ON COUNTY ROAD 14
            AND US 73 HWY.

&&

ACH
Local storm report, Jul 20, 3:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     FLASH FLOOD      LEAVENWORTH             39.32N 94.92W
07/20/2010                   LEAVENWORTH        KS   EMERGENCY MNGR

            10TH AND LIMIT CLOSED DUE TO HIGH WATER.

&&

ACH
Local storm report, Jul 20, 4:07 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
507 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     FLASH FLOOD      LEAVENWORTH             39.32N 94.92W
07/20/2010                   LEAVENWORTH        KS   EMERGENCY MNGR

            WATER RESCUE AT 2ND STREET AT THE ANIMAL SHELTER

&&

ACH
Local storm report, Jul 20, 4:12 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       4 E EASTON              39.35N 95.04W
07/20/2010  E0.00 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

            3 TO 4 INCHES OF WATER OVER THE ROAD ON COUNTY ROAD 14
            AND US 73 HWY.

&&

ACH
Local storm report, Jul 20, 4:14 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 PM CDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     LANSING                 39.25N 94.89W
07/20/2010                   LEAVENWORTH        KS   EMERGENCY MNGR

            12 INCH TREE DOWN AND TREES DOWN ON A TRAILER HOME.

&&

ACH

The radar

The Pleasant Hill radar (KEAX), 57 km away, was scanning. The volume nearest the first event began at 22:16 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Flash Flood, Clay

When
July 20, 4:15 PM CST to 10:15 PM CST
Where
Clay County, Mosby to 0.42 mi WSW of Mosby
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.320, -94.300

Six to eight inches of water was reported on Highway 69, at the railroad crossing.

Thunderstorm Wind, Jackson

When
July 20, 4:50 PM CST
Where
Jackson County, Oak Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.000, -94.130

Several trees and large limbs were reported down. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Jackson

When
July 20, 4:52 PM CST
Where
Jackson County, Oak Grove
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.000, -94.130

Thunderstorm wind gusts were estimated to 70 mph, at I-70 and H Highway.

Thunderstorm Wind, Jackson

When
July 20, 4:55 PM CST
Where
Jackson County, 3.62 mi SSW of Grain Vly Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
38.970, -94.240

A twelve inch diameter tree was knocked down on a house. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Lafayette

When
July 20, 5:12 PM CST
Where
Lafayette County, 1.38 mi S of Higginsville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.060, -93.730

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Lafayette

When
July 20, 5:15 PM CST
Where
Lafayette County, Aullville
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.020, -93.680

Thunderstorm wind gusts were estimated up to 70 mph. Trees and power poles were reported down, along with many tree limbs.

Thunderstorm Wind, Johnson

When
July 20, 5:42 PM CST
Where
Johnson County, 0.69 mi N of (Szl)whiteman Afb
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
38.730, -93.550

Thunderstorm Wind, Pettis

When
July 20, 5:50 PM CST
Where
Pettis County, 1.76 mi WSW of Stokey
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.820, -93.500

Thunderstorm wind gusts were estimated up to 70 mph.

Thunderstorm Wind, Pettis

When
July 20, 6:02 PM CST
Where
Pettis County, Sedalia
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.700, -93.230

Thunderstorm wind gusts were estimated up to 60 mph, with power outages reported in Sedalia.

Thunderstorm Wind, Pettis

When
July 20, 6:02 PM CST
Where
Pettis County, 2.13 mi SW of Sedalia
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.680, -93.260

Tree limbs up to 6 inches in diameter were reported snapped off. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Pettis

When
July 20, 6:04 PM CST
Where
Pettis County, 0.54 mi W of Green Ridge
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.620, -93.410

Thunderstorm wind gusts were estimated up to 70 mph. The high winds knocked down 2 foot diameter trees, and also brought down power lines.

Flash Flood, Saline

When
July 20, 7:00 PM CST to July 21, 1:00 AM CST
Where
Saline County, Sweet Spgs to 0.49 mi SSW of Sweet Spgs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.970, -93.420

Route VV and Highway 127 were reported closed, due to flooding along Davis Creek.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249378, 249383, 249380, 249389, 249384, 249392, 249386, 249385, 249387, 249388, 249391, 249379.